Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 12, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Apr 30, 2022, 7:20 AM CDT for Cass County, Henry County, Johnson County, Missouri. It took effect at Apr 30, 2022, 11:33 AM CDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2022, 7:20 AM CDT (12:20 UTC)
- In effect from
- Apr 30, 2022, 11:33 AM CDT
- Expired
- May 2, 2022, 5:56 AM CDT
- In force
- 42 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, MO, Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 34 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Blairstown (BLRM7). The gauge peaked at 23.47 ft at Apr 30, 2022, 5:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 30, 6:27 AM CDT, 53 minutes earlier.
Area forecast discussion, Apr 30, 6:27 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 627 AM CDT Sat Apr 30 2022 .Discussion... Issued at 333 AM CDT SAT APR 30 2022 It has been a dark and stormy night for much of eastern KS and western MO; however, rain is expected to be mostly out of the area by sunrise. While cloudy skies remain, temperatures are expected to reach back into the mid to upper 60s for most of the area with far NW MO around 60F and central MO in the low to mid 70s. As the surface low which brought last nights storms moves toward the NE, some wrap around light precipitation is possible for far NW MO. Cloudy skies continue north of the MO River through Sunday with highs once again in the 60s and 70s. The pressure gradient remains quite tight as the low pressure center passes to the north keeping winds gusty through Saturday and Sunday with generally westerly winds around 15-20 MPH gusting to 25-35 MPH Saturday and 25-30 MPH Sunday. The weather pattern remains fairly active after the weekend. Another wave from the west CONUS spins up a leeward surface cyclone this time across the southern Plains. Showers and thunderstorms are possible Monday night into Tuesday morning as the low pressure center passes over the area. Hot on its heels is another storm system that looks to move through Wednesday and Thursday bringing with it more chances for widespread showers and thunderstorms. One might say spring has arrived as winds consistently maintain 10-15 MPH thanks to diurnal heating, temperatures fluctuate between highs in the 60s and 70s to lows in the 40s and 50s, and routine waves of thunderstorms return. && .Aviation...(For the 12Z TAFS through 12Z Sunday Morning) Issued at 626 AM CDT SAT APR 30 2022 A low pressure system is passing by the area to the NW then north. At the moment, there is an area of clearing over the terminals. Sky coverage increases through the morning as clouds wrap around the low from the west. CIGs remain mainly VFR; however, some MVFR CIGs are possible. Gusty winds move into the area from the west aided further by solar heating this morning. Westerly winds sustain around 15-20 kts through the day with gusts around 30-35 kts dissipating after sunset. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Pesel Aviation...Pesel
Hazardous weather outlook, Apr 30, 5:00 AM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 500 AM CDT Sat Apr 30 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 500 AM CDT Sat Apr 30 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Gusty westerly winds are expected today. Wind gusts up to 35 mph are possible near the Iowa/Missouri border. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Gusty northwest winds are expected Sunday, gusting up to 30 mph. Showers and thunderstorms are expected Monday. A strong storm or two is possible throughout the day. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Apr 30, 1:56 AM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
156 AM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND GST MARSHALL 39.13N 93.20W
04/30/2022 M63 MPH SALINE MO ASOS
0952 PM HAIL PARKVILLE 39.20N 94.68W
04/29/2022 E0.88 INCH PLATTE MO BROADCAST MEDIA
1202 PM HAIL 1 S LA MONTE 38.76N 93.42W
04/29/2022 M1.00 INCH PETTIS MO PUBLIC
1234 AM HAIL 3 S HUGHESVILLE 38.80N 93.30W
04/30/2022 M1.00 INCH PETTIS MO EMERGENCY MNGR
50 MPH WINDS WITH THE HAIL.
1121 AM HAIL 4 ESE PITTSVILLE 38.82N 93.92W
04/29/2022 M1.75 INCH JOHNSON MO PUBLIC
1143 AM HAIL 2 ENE WARRENSBURG 38.77N 93.70W
04/29/2022 M1.00 INCH JOHNSON MO PUBLIC
1008 PM TSTM WND DMG 3 SSW KANSAS CITY 39.06N 94.61W
04/29/2022 JACKSON MO PUBLIC
LARGE TREE DOWN ON HOUSE. REPORT VIA SOCIAL
MEDIA.
1011 PM TSTM WND GST KANSAS CITY 39.10N 94.59W
04/29/2022 E60 MPH JACKSON MO TRAINED SPOTTER
POWER LOSS.
1033 AM HAIL 4 SW STRASBURG 38.72N 94.22W
04/29/2022 M1.00 INCH CASS MO NWS EMPLOYEE
1102 PM TSTM WND GST PLEASANT HILL 38.79N 94.27W
04/29/2022 E60 MPH CASS MO PUBLIC
WIND GUST AT THE OFFICE.
0942 PM HAIL 2 W LEWIS AND CLARK VIL 39.55N 95.10W
04/29/2022 E1.00 INCH BUCHANAN MO PUBLIC
0954 AM HAIL 5 W ADRIAN 38.40N 94.45W
04/29/2022 M1.00 INCH BATES MO PUBLIC
1008 PM TSTM WND DMG 1 N WESTWOOD HILLS 39.06N 94.61W
04/29/2022 WYANDOTTE KS PUBLIC
LARGE TREE DOWN ON HOME. REPORT VIA SOCIAL
MEDIA.
0923 AM HAIL 2 SSE LA CYGNE 38.31N 94.75W
04/29/2022 M1.00 INCH LINN KS BROADCAST MEDIA
DELAYED REPORT OF QUARTER SIZED HAIL.
1010 PM TSTM WND DMG 2 SE LANSING 39.23N 94.86W
04/29/2022 LEAVENWORTH KS EMERGENCY MNGR
TREE DOWNED BY THUNDERSTORM.
1015 PM TSTM WND GST LEAVENWORTH 39.31N 94.92W
04/29/2022 E55 MPH LEAVENWORTH KS PUBLIC
0933 PM HAIL 1 SSE DE SOTO 38.96N 94.95W
04/29/2022 E0.70 INCH JOHNSON KS EMERGENCY MNGR
1017 PM HAIL SHAWNEE 39.01N 94.81W
04/29/2022 E0.70 INCH JOHNSON KS PUBLIC
REPORT VIA SOCIAL MEDIA.
0913 PM HAIL 4 E ARRINGTON 39.47N 95.46W
04/29/2022 E0.70 INCH ATCHISON KS EMERGENCY MNGR
0920 PM HAIL 4 S EFFINGHAM 39.47N 95.40W
04/29/2022 E0.70 INCH ATCHISON KS EMERGENCY MNGR
0932 PM HAIL 3 W CUMMINGS 39.46N 95.31W
04/29/2022 E0.70 INCH ATCHISON KS EMERGENCY MNGR
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:45 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 45 min |
| Apr 29, 9:24 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Holt, Nodaway, Platte | 51 min |
| Apr 29, 9:29 PM CDT | Tornado Warning | EAX | Buchanan, Platte | 21 min |
| Apr 29, 9:58 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Platte | 47 min |
| Apr 29, 10:08 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Caldwell, Clinton, Daviess, DeKalb and 5 more | 52 min |
| Apr 29, 10:44 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 46 min |
| Apr 29, 11:07 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson, Lafayette | 38 min |
| Apr 29, 11:08 PM CDT | Areal Flood Advisory | EAX | Cass | 3 hr |
| Apr 29, 11:23 PM CDT | Areal Flood Advisory | EAX | Cass, Jackson, Johnson, Lafayette | 3 hr |
| Apr 29, 11:33 PM CDT | River Flood Warning | EAX | Cooper | 42 hr |
| Apr 30, 12:22 AM CDT | Severe Thunderstorm Warning | EAX | Chariton, Cooper, Howard, Pettis, Randolph, Saline | 53 min |
| Apr 30, 5:43 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 50 hr |
| Apr 30, 7:25 AM CDT | River Flood Warning | EAX | Cooper, Saline | 8 days |
| Apr 30, 8:30 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 46 hr |
| Apr 30, 9:12 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 45 hr |
| Apr 30, 2:37 PM CDT | River Flood Warning | EAX | Cooper | 10 hr |
| Apr 29, 9:01 PM CDT | Tornado Warning | EAX | Atchison | 29 min |
| Apr 29, 9:18 PM CDT | Special Weather Statement | EAX | Johnson, Miami | 27 min |
| Apr 29, 10:16 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 29 min |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.